Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 73, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 19, 2022, 9:36 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2022, 9:36 AM EDT (13:36 UTC)
- Expired
- Jul 19, 2022, 10:16 PM EDT
- In force
- 13 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
050 WHUS71 KBUF 191336 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 936 AM EDT Tue Jul 19 2022 LEZ040-041-192145- /O.NEW.KBUF.SC.Y.0073.220719T1336Z-220720T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 936 AM EDT Tue Jul 19 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-192145- /O.NEW.KBUF.SC.Y.0073.220719T1336Z-220720T0300Z/ Upper Niagara River and Buffalo Harbor- 936 AM EDT Tue Jul 19 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
3 follow-up statements
513 WHUS71 KBUF 191833 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 233 PM EDT Tue Jul 19 2022 LEZ040-041-200245- /O.CON.KBUF.SC.Y.0073.000000T0000Z-220720T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 233 PM EDT Tue Jul 19 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-200245- /O.CON.KBUF.SC.Y.0073.000000T0000Z-220720T0300Z/ Upper Niagara River and Buffalo Harbor- 233 PM EDT Tue Jul 19 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
012 WHUS71 KBUF 192348 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 748 PM EDT Tue Jul 19 2022 LEZ020-200100- /O.CAN.KBUF.SC.Y.0073.000000T0000Z-220720T0300Z/ Upper Niagara River and Buffalo Harbor- 748 PM EDT Tue Jul 19 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LEZ040-041-200300- /O.CON.KBUF.SC.Y.0073.000000T0000Z-220720T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 748 PM EDT Tue Jul 19 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
070 WHUS71 KBUF 200216 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1016 PM EDT Tue Jul 19 2022 LEZ040-041-200330- /O.CAN.KBUF.SC.Y.0073.000000T0000Z-220720T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1016 PM EDT Tue Jul 19 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 6:42 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 19, 6:42 AM EDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 642 AM EDT Tue Jul 19 2022 .SYNOPSIS... Warm and humid conditions are expected today with an outside chance for a shower or thunderstorm during the late afternoon and evening as a weak boundary crosses the eastern Great Lakes. Heat will build through midweek before a cold front crosses the region Wednesday night with a round of showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... Weak high pressure building into the region today, along with some drier air aloft will bring mostly/partly sunny conditions. It will be very warm and humid with temperatures climbing into the 80s, some near 90 degree readings possible across portions of the Genesee Valley and western Finger Lakes. By afternoon, a mid level trough will move across Quebec with a weak surface boundary pushing south across the area. Forcing with this feature does not look overly impressive, but there should be plenty of instability in place to help develop a few showers and storms from mid afternoon into the early evening. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... The region will be within the warm sector of a vertically stacked area of low pressure on Wednesday. The low will track from Lake Superior to near James Bay from Wednesday into early Thursday. As the storm tracks northeast, a pre-frontal trough, and then cold front will cross the region on Wednesday night into Thursday. Within this warm sector there will be the chance for a few showers/storms, mostly along any lake breeze boundaries that setup, with a few possible earlier on with the warm frontal passage; but a shortwave ridge moving into the area, along with some capping expected should limit daytime storms. Temperatures on Wednesday will be among the warmest of the season thus far for many areas with a southerly flow and warm air advection increasing 850H temps to the 20-22 C range. Daytime highs on Wednesday will be in the upper 80s to mid 90s for most areas...the exceptions being the higher terrain and areas just downwind of the lakes, where mid 80s can be expected. The best chance for showers and storms are expected with the crossing of these features. This will especially be the case with the pre-frontal trough, which when it moves through on Wednesday night into Thursday morning will have the best forcing and moisture content of the two. There should be a potent LLJ out ahead of the trough as is crosses. A line of showers and storms will cross the are overnight on Wednesday, with the typical breaks in the line due to lake influences. A few of the storm that develop could have gusty winds and heavy rainfall at times as a ribbon of PWATs nearing 2.00 inches tracks ahead of the trough. CAPE values of around 500 to 750 J/kg along with weaker shear values should limit the severe potential with these storms Wednesday night. Thursday, the cold front will cross the region through the morning with the potential for showers and a few rumbles of thunder possible. As the front tracks across the region, instability values will increase out ahead of the front, making thunderstorm potential a little better with eastward extent. Temperatures on Thursday will be in the mid 70s to mid 80s behind the passing cold front. Thursday night, any lingering showers and storms will be out of the area for the first half of the night. A weak shortwave trough tracking across the area will bring the potential for a few showers late Thursday night into Friday, mainly south of Lake Ontario. && .LONG TERM /FRIDAY THROUGH MONDAY/... Active weather for the long term period expected. A few showers expected on Friday, mainly south of Lake Ontario as a shortwave trough tracks across the area. The remnants of the mid-level low from the middle of the week will be in place near James Bay, anchored in place through the long term period. As this mid-level low and trough spin over the James Bay area, several fronts and troughs will drop south out of Canada and the Upper Great Lakes through the weekend and into early next week. This will occur as a few different waves of energy pivot around the larger scale trough and mid-level low. Model guidance is split on timing of the different features crossing the area. The chance for showers and some thunderstorms through most of the long term period will be present. Temperatures during the long term period will generally remain near to slightly above normal with most areas in the upper 70s to mid 80s for daytime highs. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... Mainly dry weather and VFR conditions expected today. A weak trough will move south into the area from mid afternoon into the evening and may support a few isolated showers and thunderstorms with sparse coverage. Outlook... Wednesday...VFR. Wednesday night...Showers and thunderstorms likely with brief MVFR/IFR possible. Thursday...VFR/MVFR with a chance of showers and thunderstorms. Friday and Saturday...Mainly VFR with a small chance of a shower or thunderstorm. && .MARINE... Southwest to west winds will remain elevated today on both Lakes Erie and Ontario, resulting in choppy conditions, although winds and waves will likely staying just below Small Craft Advisory criteria. A southwest flow will persist through Wednesday ahead of a cold front. Strong thunderstorms are possible with the frontal passage Wednesday evening on Lake Erie. Southwest winds pick up behind the frontal passage Thursday with possible small craft headlines, especially on Lake Erie. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM...SW LONG TERM...SW AVIATION...Hitchcock/JLA/TMA MARINE...Hitchcock/TMA
Hazardous weather outlook, Jul 19, 5:28 AM EDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 528 AM EDT Tue Jul 19 2022 NYZ001-010-200930- Niagara-Northern Erie- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms this afternoon and this evening. Damaging winds and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Dangerous heat is expected Wednesday with heat indices in the mid to upper 90s. There is a marginal risk for severe thunderstorms Wednesday evening and Wednesday night. Damaging winds and large hail will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-020-021-200930- Wyoming-Cattaraugus-Allegany- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002>006-011-013-014-200930- Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-Livingston- Ontario- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms this afternoon and this evening. Damaging winds and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Dangerous heat is expected Wednesday with heat indices in the mid to upper 90s. There is a marginal risk for severe thunderstorms Wednesday evening and Wednesday night. Damaging winds and large hail will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-200930- Jefferson-Lewis- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms this afternoon and this evening. Damaging winds and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-200930- Chautauqua-Southern Erie- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe thunderstorms Wednesday evening and Wednesday night. Damaging winds and large hail will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-200930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe thunderstorms Wednesday evening and Wednesday night. Damaging winds and large hail will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042-062-200930- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms this afternoon and this evening. Damaging winds and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe thunderstorms Wednesday evening and Wednesday night. Damaging winds and large hail will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-SLZ022-024-200930- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 528 AM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms this afternoon and this evening. Damaging winds and large hail will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:33 PM EDT | Heat Advisory | BUF | Cayuga, Erie, Genesee, Livingston, Monroe, Niagara and 4 more | 29 hr |
| Jul 19, 5:19 PM EDT | Special Marine Warning | BUF | 56 min |
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.